MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED FORCEPS, 1.8MM OD, SERRATED CUP; BIOPSY FORCEPS

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED FORCEPS, 1.8MM OD, SERRATED CUP; BIOPSY FORCEPS
Model Number INS-0372
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is being reported as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.H6: component code for "forceps" is not available.Selected "cutter/blade" and "jaw", as the forceps are meant to help hold tissue and sample tissue.
 
Event or Problem Description
The user facility contacted veran technical support (vsupport) for routine case support for a navigated bronchoscopy procedure.They reportedly registered with forceps (always-on tip tracked forceps, 1.8mm od, serrated cup).The physician started to sample with the forceps.After the second sample, he had to flush with cold saline because there was bleeding.The physician indicated that there was not an excessive amount of bleeding and he was able to control the bleeding with cold saline.The physician said that he was not going to have to perform any additional interventions.The navigated procedure was aborted because the physician did not want to take any more samples in fear of potentially causing excessive bleeding.There was no allegation of a malfunction of any veran devices.This report is being submitted due to the aborted procedure and bleeding that required medical intervention.

Brand Name
ALWAYS-ON TIP TRACKED FORCEPS, 1.8MM OD, SERRATED CUP
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key18320656
Report Number3007222345-2023-00081
Device Sequence Number7129490
Product Code JAK
UDI-Device Identifier00815686020576
UDI-Public00815686020576
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINS-0372
Device Catalogue NumberINS-0372
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown